How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2537
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
2598649
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

I started Pristiq 2.5 months ago and it has been a great drug

This answer was rated:

I started Pristiq 2.5 months ago and it has been a great drug to treat my anxiety. However, I am getting horrible migraines with it. My P doc said to reduce the dose but I am still getting headaches. I was only taking 25mg (splitting a pill in half) and now I'm going to take a bit less. I did not have headaches when I started with a smaller dose. Am I getting too much serotonin and that could be causing these headaches? Do you think they would go away in time? The drug is wonderful but the headaches are killing me. The only thing that will eventually stop them is a triptan which I don't like to take.
Hi,
Have you monitored your blood pressure after taking Pristiq?
Stuffy nose,sore throat?
Any other medical illness?
Are you taking any other medicines?

Thanks dear.
Customer: replied 3 years ago.
Blood pressure is fine. A bit of a stuffy nose from time to time. I take a low dose of klonopin and am own which I have taken for years. .75 klonopin and 10mg ambien at bedtime. I also take the pristiq at bedtime. I have occasionally taken immitrex for migraines <2-3 times a month at 50mg for migraines in the past, so I am prone to them. Usually excedein works ok until the last month or two with these pristiq migraines.
Hi,
Thanks for providing additional information.
I understand your concern and it's my pleasure to help you in every aspect.

Pristiq can cause elevated blood pressure, so monitoring is required in initial months that can result in headache.
Chances of Serotonin syndrome is less in your case.
Serotonin syndrome symptoms typically occur within several hours of taking a new drug or increasing the dose of a drug you're already taking and these signs and symptoms include:
Agitation or restlessness
Confusion
Rapid heart rate
Dilated pupils
Loss of muscle coordination or twitching muscles
Heavy sweating
Diarrhea
Headache
Shivering
Goose bumps
Now as you have stuffy nose so other potential cause can be Sinus headache.
Klonopin and Pristiq have moderate drug interaction so you should avoid them to take together at the same time.
This combination increase side effects such as dizziness, drowsiness, and difficulty concentration,some impairment in thinking and judgment.
So you should discuss it with your doctor as well.

Hydrate yourself with plenty of fluids.


Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.
Onlinedoc and 3 other Health Specialists are ready to help you